Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 20, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Mar 14, 2024, 8:51 PM EDT for Delaware County, Ohio. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2024, 8:51 PM EDT (00:51 UTC)
- Expired
- Mar 14, 2024, 9:29 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 9:01 PM EDT | TORNADO 1 | 3 S Delaware, OH | EF1 tornado with winds to 110 MPH confirmed in Delaware County OH and Licking County OH. This tornado began south of Delaware and ended south of St. Louisville. |
| Mar 14, 9:04 PM EDT | HAIL 1 | Delaware, OH | |
| Mar 14, 9:06 PM EDT | TSTM WND DMG | 3 Sse Delaware, OH | 5 homes damaged. Time estimated from radar. |
| Mar 14, 9:10 PM EDT | HAIL 1.75 | 2 S Delaware, OH | |
| Mar 14, 9:15 PM EDT | HAIL 2 | Sunbury, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted.
276
WFUS51 KILN 150051
TORILN
OHC041-150145-
/O.NEW.KILN.TO.W.0020.240315T0051Z-240315T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
851 PM EDT Thu Mar 14 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Delaware County in central Ohio...
* Until 945 PM EDT.
* At 850 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Ostrander, moving east at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Delaware, Sunbury, Radnor, Galena, Ostrander, Alum Creek State
Park, Olive Green, Stratford, Bellepoint, Warrensburg, Center
Village, Leonardsburg, Kilbourne and Lewis Center.
This includes I-71 in Ohio between mile markers 124 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4039 8293 4036 8293 4036 8292 4035 8274
4013 8276 4013 8284 4023 8317 4024 8317
4025 8325 4040 8325
TIME...MOT...LOC 0050Z 288DEG 34KT 4028 8322
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Hatzos3 follow-up statements
133
WWUS51 KILN 150106
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
906 PM EDT Thu Mar 14 2024
OHC041-150145-
/O.CON.KILN.TO.W.0020.000000T0000Z-240315T0145Z/
Delaware OH-
906 PM EDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTHERN
DELAWARE COUNTY...
At 906 PM EDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Delaware, moving east at 45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Delaware, Sunbury, Galena, Alum Creek State Park, Center Village,
Leonardsburg, Olive Green, Stratford, Kilbourne, and Lewis Center.
This includes I-71 in Ohio between mile markers 124 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4036 8292 4035 8274 4013 8276 4013 8284
4022 8310 4025 8314 4036 8312
TIME...MOT...LOC 0106Z 282DEG 38KT 4026 8299
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Hatzos663
WWUS51 KILN 150113
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
913 PM EDT Thu Mar 14 2024
OHC041-150145-
/O.CON.KILN.TO.W.0020.000000T0000Z-240315T0145Z/
Delaware OH-
913 PM EDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHEASTERN DELAWARE COUNTY...
At 913 PM EDT, a severe thunderstorm with strong rotation was
located near Sunbury, moving east at 45 mph. A tornado is occurring
or imminent.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Delaware, Sunbury, Galena, Alum Creek State Park, Center Village,
Olive Green, and Kilbourne.
This includes I-71 in Ohio between mile markers 125 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4036 8292 4035 8274 4013 8276 4013 8284
4021 8303 4035 8302
TIME...MOT...LOC 0113Z 287DEG 37KT 4023 8288
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Hatzos149
WWUS51 KILN 150129
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
929 PM EDT Thu Mar 14 2024
OHC041-150138-
/O.CAN.KILN.TO.W.0020.000000T0000Z-240315T0145Z/
Delaware OH-
929 PM EDT Thu Mar 14 2024
...THE TORNADO WARNING FOR SOUTHEASTERN DELAWARE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight EDT for central
Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
&&
LAT...LON 4036 8292 4035 8274 4013 8276 4013 8284
4021 8303 4035 8302
TIME...MOT...LOC 0126Z 288DEG 34KT 4018 8270
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 14, 6:31 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 14, 6:31 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 631 PM EDT Thu Mar 14 2024 .SYNOPSIS... Showers and thunderstorms can be expected tonight into Friday morning as a cold front moves through the Ohio Valley. Behind the front, a much cooler airmass will move into the region for the weekend and into early next week. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... The line of storms has weakened across our area as it has been moving into a more stable airmass. The one exceptions is along the southern edge of the line, where a more favorable airmass has allowed for an isolated persistent supercell. This is moving into a less favorable airmass too though so do expect an eventual weakening trend with it. Good clearing behind the line of storms is allowing for airmass recovery back across Illinois and Indiana. Hi-res models continue to show redevelopment in this area back to our west over the next few hours. Some of this more favorable airmass will likely advect into at least our western areas through this evening with the potential for discrete supercells to work east into our area this evening. This development should then move east into our area through the evening hours and sag slowly south as we head into tonight. Hi-res cams continue to suggest the potential for discrete supercells this evening with this activity so all weather hazards will remain in place. There are also some signs of potential training so locally heavy rainfall will also be possible. The severe threat should decrease through the overnight hours as the instability begins to weaken. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Showers and embedded thunderstorms will likely still be ongoing across our south/southeast Friday morning, but should begin to taper off through late morning and into the afternoon as the cold front moves through. Developing CAA behind the front will lead to cooler temps with highs Friday ranging from the lower 50s northwest to the lower 60s in the southeast. Surface high pressure will begin to build in from the west Friday night, leading to at least some partial clearing. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Upper level trough will pivot down across the Great Lakes and Ohio Valley Saturday through Monday. A series of embedded mid level short waves will bring some lower chances for rain showers Saturday night into Sunday and then snow showers on Monday. Temperatures will steadily cool off through the weekend and into Monday with highs by Monday only in the mid 30s to lower 40s. Surface high pressure will build back into the region on Tuesday into Wednesday, leading to mainly dry conditions and a bit of a warm up with highs Tuesday and Wednesday in the 40s and 50s. Some pcpn chances may return toward Thursday as some mid level energy moves back into the region. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... Airmass is continuing to recover across our area late this afternoon. Scattered thunderstorms off to our west and northwest will continue to fill in as they move east into our area over the next few hours. These will likely then sag slowly southeast across our area and may begin to congeal into more of a consolidated line or area of storms late this evening into the early overnight hours. Showers and storms will likely linger across at least our southern areas through the early morning hours before tapering off from the northwest later Friday morning as a cold front moves through. Gusty winds and hail will be possible with the storms through the evening hours with periods of locally heavy rain persisting into the overnight hours. MVFR to locally IFR vsbys and cigs will also be possible with the stronger storms. Prevailing cigs will eventually trend down into MVFR late tonight with some IFR cigs possible through mid to late morning. MVFR cigs will then prevail through Friday afternoon before conditions begin to improve heading into Friday night. OUTLOOK...MVFR conditions possible Saturday night and again on Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...JGL AVIATION...JGL
Hazardous weather outlook, Mar 14, 3:47 PM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 347 PM EDT Thu Mar 14 2024 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>055-060>063-070>072-077-078-151000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Hardin- Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark- Madison-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- 347 PM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Occasional showers and thunderstorms are expected tonight into Friday morning. Some thunderstorms may be severe with damaging winds, large hail and isolated tornadoes possible. The main severe threat window will be between 6 PM and midnight. In addition, the storms will be capable of producing heavy rainfall which may lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay any severe reports to the National Weather Service. KYZ097>100-OHZ056-064-065-073-074-079>082-088-151000- Bracken-Robertson-Mason-Lewis-Licking-Pickaway-Fairfield-Ross- Hocking-Brown-Highland-Adams-Pike-Scioto- 347 PM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...Tonight. Occasional showers and thunderstorms are expected tonight into Friday morning. Some thunderstorms may be severe with damaging winds and large hail. An isolated tornado cannot be ruled out. The main severe threat window will be between 7 PM and 1 AM. In addition, the storms will be capable of producing heavy rainfall which may lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay any severe reports to the National Weather Service.
In the hours before
Local storm report, Mar 14, 6:50 PM EDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Wilmington OH
650 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Hail 8 WSW Rockford 40.63N 84.77W
03/14/2024 E1.00 inch Mercer OH Emergency Mngr
Minor damage to homes from hail. Time
estimated.
&&Local storm report, Mar 14, 6:58 PM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
658 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM Tornado 9 NW Coldwater 40.57N 84.74W
03/14/2024 Mercer OH Emergency Mngr
Structural damage on Skeels Road. Tornado
sighted by Fire Department. Time estimated.
&&Local storm report, Mar 14, 7:17 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
717 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Tornado 4 NW Saint Marys 40.59N 84.45W
03/14/2024 Auglaize OH Emergency Mngr
EMA reports large tornado on the ground
north of Highway 33 near the Auglaize/Mercer
county line. Time estimated.
&&Local storm report, Mar 14, 8:01 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
801 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Hail Jackson Center 40.44N 84.04W
03/14/2024 M1.75 inch Shelby OH Trained Spotter
&&Local storm report, Mar 14, 8:04 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
804 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM Tornado Lakeview 40.49N 83.93W
03/14/2024 Logan OH Trained Spotter
Multiple buildings destoryed in the Lakeview
area. Time estimated.
&&Local storm report, Mar 14, 8:30 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
830 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM Hail Jackson Center 40.44N 84.04W
03/14/2024 M2.75 inch Shelby OH Trained Spotter
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:00 PM EDT | Tornado Warning | ILN | Darke | 30 min |
| Mar 14, 8:23 PM EDT | Tornado Warning | ILN | Delaware, Logan, Union | 37 min |
| Mar 14, 8:26 PM EDT | Tornado Warning | ILN | Darke, Miami, Shelby | 34 min |
| Mar 14, 8:50 PM EDT | Tornado Warning | ILN | Miami, Shelby | 25 min |
| Mar 14, 8:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Shelby | 3 hr |
| Mar 14, 9:12 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 37 min |
| Mar 14, 9:13 PM EDT | Areal Flood Advisory | ILN | Delaware | 3 hr |
| Mar 14, 9:15 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Montgomery, Preble | 45 min |
| Mar 14, 9:16 PM EDT | Tornado Warning | ILN | Licking | 59 min |
| Mar 14, 9:23 PM EDT | Tornado Warning | ILN | Champaign, Miami | 37 min |
| Mar 14, 9:42 PM EDT | Tornado Warning | ILN | Champaign | 19 min |
| Mar 14, 9:44 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 30 min |
| Mar 14, 9:51 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Fayette, Highland | 22 min |
| Mar 14, 9:59 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Franklin, Madison, Union | 31 min |
| Mar 14, 10:17 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 43 min |
| Mar 14, 10:20 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 25 min |
| Mar 14, 10:25 PM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
| Mar 14, 10:41 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 49 min |
| Mar 14, 10:51 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 39 min |
| Mar 14, 10:54 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 22 min |
| Mar 14, 11:11 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 33 min |
| Mar 14, 11:28 PM EDT | Special Weather Statement | ILN | Fayette | 32 min |
| Mar 14, 11:31 PM EDT | Special Weather Statement | ILN | Hocking, Ross | 29 min |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.